Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 5, 2024, 1:47 PM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 6, 2024, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2024, 1:47 PM CDT (18:47 UTC)
- In effect from
- May 6, 2024, 1:00 AM CDT
- Expired
- May 6, 2024, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
127 WWUS74 KAMA 051847 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 147 PM CDT Sun May 5 2024 OKZ001-002-TXZ001-002-006-011-060315- /O.NEW.KAMA.WI.Y.0008.240506T0600Z-240506T1200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Oldham- Including the cities of Romero, Ware, Stratford, Guymon, Boys Ranch, Boise City, Wildorado, Dalhart, Hartley, Keyes, Conlen, Vega, and Channing 147 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * WHAT...Sustained south winds 30 to 35 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Hartley, Oldham, and Sherman Counties. * WHEN...From 1 AM to 7 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
2 follow-up statements
376 WWUS74 KAMA 060240 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 940 PM CDT Sun May 5 2024 OKZ001-002-TXZ001-002-006-011-061045- /O.CON.KAMA.WI.Y.0008.240506T0600Z-240506T1200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Oldham- Including the cities of Ware, Keyes, Boise City, Vega, Hartley, Channing, Guymon, Conlen, Wildorado, Romero, Boys Ranch, Stratford, and Dalhart 940 PM CDT Sun May 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Hartley, Oldham, and Sherman Counties. * WHEN...From 1 AM to 7 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 98
598 WWUS74 KAMA 061149 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 649 AM CDT Mon May 6 2024 OKZ001-002-TXZ001-002-006-011-061300- /O.EXP.KAMA.WI.Y.0008.000000T0000Z-240506T1200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Oldham- Including the cities of Wildorado, Channing, Vega, Ware, Boys Ranch, Dalhart, Romero, Hartley, Conlen, Keyes, Boise City, Guymon, and Stratford 649 AM CDT Mon May 6 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Sustained winds have decreased slightly across the western and northwestern Panhandles this morning. Since the sustained winds are no longer meeting Wind Advisory criteria, the advisory will be allowed to expire. $$ Muscha
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 1:11 PM CDT, 36 minutes earlier.
Area forecast discussion, May 5, 1:11 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
111 PM CDT Sun May 5 2024
...New AVIATION...
.SHORT TERM ...
(Today through Monday night)
Issued at 316 AM CDT Sun May 5 2024
A few showers and possibly a thunderstorm will linger, mainly across
the northern Panhandles this morning in association with an upper
level short wave moving over. Otherwise...it is expected to be dry
this afternoon and much of tonight.
A negatively tilted upper level trough will sweep across the Great
Basin tonight and will move across Colorado and into western South
Dakota by late Monday afternoon. A strong low level jet will
develop over our northwest sections tonight as the base of the
trough sweeps over this area. We will have to watch to see if any
of these strong winds can be brought down to the surface. Also,
would not be surprised to see a shower develop over the northwest
CWA tonight as low level WAA and moisture advection help out. A
dryline is expected to move from west to east across the Panhandles
during the day Monday. If the dryline stalls in our eastern
Panhandles, then there will be a chance of severe thunderstorms in
our area. But the majority of the models want to push it into
western Oklahoma before thunderstorms develop.
15
&&
.LONG TERM ...
(Tuesday through Saturday)
Issued at 316 AM CDT Sun May 5 2024
Elevated to critical fire weather conditions will be possible
again on Tuesday due to warm, windy, and dry conditions. A series
of cold fronts are forecast for mid to late week which will cool
temperatures back down to the 60s and 70s. Precipitation chances
may return to portions of the forecast area this weekend.
By Tuesday, zonal flow is forecast for the southern CONUS while a
H500 center of low pressure remains across the Northern Plains
through late this week. At the surface, west to southwest winds
are likely once again on Tuesday. Humidity recovery on Tuesday
morning will not be all that great, so elevated to critical fire
weather conditions are likely once again on Tuesday for the
central and west. The first of two cold fronts looks to move down
across the area Tuesday night into Wednesday morning. Only a
slight cool down is expected behind the first front as it is not
all that strong.
Thursday looks to be a relatively mild day with northeast winds
and cooler temperatures in the 70s. The second cold front should
move across the Plains late on Thursday and is forecast to be
through the entire area by very early Friday morning. Breezy north
winds look possible behind this front as it is stronger. Friday
looks to be the coolest day of the next week. Forecast models
deviate on how the progression of an upper level cutoff low will
transition late this week into early next week. If the low can
move far enough east, the lift provided by the low may generate
showers and storms for the Southern High Plains this weekend. Have
kept NBM PoPs given high uncertainty in timing and placement of
this feature at this time.
Muscha
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun May 5 2024
MVFR/VFR conditions to start the 18Z TAF period at all TAF sites.
Conditions should improve to VFR levels over the next 1-3 hours
and continue until 08-10Z Monday where MVFR cigs may return for
KAMA/KGUY. VFR conditions should return to all TAF sites between
12-15Z and continue to the end of the TAF period. Winds will start
out of the south at 10-15 kts. Winds will then pick up for
KGUY/KDHT after midnight with winds sustained of 20-30 kts with
gusts to near 40 kts at times. Winds after sunrise for all TAF
sites will then be out of the SW at 15-25 kts with higher gusts
at times throughout the remainder of the TAF period.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 81 47 85 / 10 0 0 0
Beaver OK 58 84 44 86 / 10 20 0 0
Boise City OK 56 76 40 83 / 10 0 0 0
Borger TX 60 85 50 90 / 10 0 0 0
Boys Ranch TX 60 82 45 90 / 10 0 0 0
Canyon TX 59 81 45 86 / 20 0 0 0
Clarendon TX 58 84 51 85 / 20 10 0 0
Dalhart TX 55 78 38 84 / 10 0 0 0
Guymon OK 57 81 43 87 / 10 10 0 0
Hereford TX 60 81 45 87 / 10 0 0 0
Lipscomb TX 59 85 49 86 / 10 20 0 0
Pampa TX 59 83 49 85 / 10 10 0 0
Shamrock TX 58 87 52 85 / 20 20 0 0
Wellington TX 59 87 52 85 / 10 20 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for TXZ001-002-006-007-011-012-016-017-317.
OK...Fire Weather Watch from Monday afternoon through Monday evening
for OKZ001-002.
&&
SHORT TERM...15
LONG TERM....05
AVIATION...29Hazardous weather outlook, May 5, 3:30 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 330 AM CDT Sun May 5 2024 OKZ001>003-TXZ001>020-317-052030- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 330 AM CDT Sun May 5 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible for a few hours this morning for the Texas and Oklahoma Panhandles. Lightning will be the primary hazard should any storms form across the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across parts of the Oklahoma and Texas Panhandles Monday, Friday and Saturday. A few storms may become severe Monday with large hail and damaging winds the primary hazards. Elevated to critical fire weather conditions are likely on Monday and again on Tuesday across western and central sections of the Oklahoma and Texas Panhandles due to strong winds and low relative humidity values. A Fire Weather Watch has been issued for the central and western Panhandles on Monday afternoon due to these conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday and Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:43 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| May 4, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 48 min |
| May 4, 9:41 PM CDT | Special Weather Statement | AMA | Gray | 34 min |
| May 5, 3:23 AM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 11 hr |
| May 5, 2:00 PM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 32 hr |
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.